Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Antihypertensive Drug Therapy, to Intensify or Not?

Posted Oct 03 2008 11:31am
More and more people are having hypertension (high blood pressure) problem nowadays.

Good thing is, there are also more and more people seeking medical help concerning blood pressure problem.

They have their regular blood pressure check-up, at hospitals, clinics or pharmacy stores. And the healthcare professionals give them health advices, about lifestlye modification, and even drug therapy (if they visit doctors).

In doctor's side, sometimes, patients comes regularly, but their blood pressure remain uncontrolled, although the patients already on drug therapy prescribed by the doctors. In such case, doctors will intensify the drug therapy, by either increasing the dose of the drugs, or add on another drugs.

Well, before intensifying the drug therapy, the doctors should have assessed the patients.

The doctors should understand that the patients might be following the appointment dates, but they might not completely follow the treatment as prescribed.



You can cut off the lifestyle modification, as the compliance rate on lifestyle modification pathetically low. Definitely, we need more patient education on this issue, and it takes time.

Now, we look at the compliance of the patient on the drug therapy. The patients might have difficulty taking the drugs as prescribed, due to forgetfulness, or simply too busy to do so.


In addition, the patients might be taking other over-the-counter (OTC) prodcuts (like pseudoephedrine), or herbal products (like ginseng) that can increase their blood pressure, apart from taking the prescribed drugs.

All these, before the doctors decided to intensify the drug therapy, must take into consideration.

If not, the intensification of drug therapy will be ineffective.

Or, if the patient suddenly decided to take all the drugs as prescribed, it will be another health disaster for these patients.
Post a comment
Write a comment: